Alert archive / Mississippi / Red Flag Warnings in 2014
Red Flag Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this red flag warning at Jan 17, 2014, 9:03 AM CST for 5 counties in Mississippi. It took effect at Jan 17, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2014, 9:03 AM CST (15:03 UTC)
- In effect from
- Jan 17, 2014, 11:00 AM CST
- Expired
- Jan 17, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS New Orleans, LA
Counties Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575 WWUS84 KLIX 171503 RFWLIX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 903 AM CST FRI JAN 17 2014 ...WINDY AND EXTREMELY DRY CONDITIONS EXPECTED TODAY... .MOISTURE WILL DROP BEHIND A COLD FRONT LATER TODAY. AS DRY AIR SURGES INTO THE AREA...RELATIVE HUMIDITY VALUES WILL FALL WHILE TEMPERATURES RISE. THIS WILL COMBINE WITH BREEZY TO GUSTY CONDITIONS AT TIMES RESULTING IN HIGH FIRE DANGER ACROSS SOUTHWEST MISSISSIPPI. MSZ068>071-172315- /O.NEW.KLIX.FW.W.0001.140117T1700Z-140118T0000Z/ WILKINSON-AMITE-PIKE-WALTHALL- 903 AM CST FRI JAN 17 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...IN MISSISSIPPI...FIRE WEATHER ZONE 068 WILKINSON...FIRE WEATHER ZONE 069 AMITE...FIRE WEATHER ZONE 070 PIKE...FIRE WEATHER ZONE 071 WALTHALL. * WIND...NORTHWEST TO NORTH WINDS OF 15 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS THROUGH MUCH OF THE AFTERNOON. * HUMIDITY...BELOW 25 PERCENT BY NOON AND COULD DROP BELOW 20 PERCENT EARLY THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAB
2 follow-up statements
311 WWUS84 KLIX 171539 RFWLIX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 939 AM CST FRI JAN 17 2014 ...WINDY AND EXTREMELY DRY CONDITIONS EXPECTED TODAY... .MOISTURE WILL DROP BEHIND A COLD FRONT LATER TODAY. AS DRY AIR SURGES INTO THE AREA...RELATIVE HUMIDITY VALUES WILL FALL WHILE TEMPERATURES RISE. THIS WILL COMBINE WITH BREEZY TO GUSTY CONDITIONS AT TIMES RESULTING IN HIGH FIRE DANGER ACROSS SOUTHWEST MISSISSIPPI. MSZ077-172345- /O.EXA.KLIX.FW.W.0001.140117T1700Z-140118T0000Z/ PEARL RIVER- 939 AM CST FRI JAN 17 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...IN MISSISSIPPI...FIRE WEATHER ZONE 077 PEARL RIVER. * WIND...NORTHWEST TO NORTH WINDS OF 15 TO 20 MPH WITH OCCASIONALHIGHER GUSTS THROUGH MUCH OF THE AFTERNOON. * HUMIDITY...BELOW 25 PERCENT BY NOON AND COULD DROP BELOW 20 PERCENT EARLY THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MSZ068>071-172345- /O.CON.KLIX.FW.W.0001.140117T1700Z-140118T0000Z/ WILKINSON-AMITE-PIKE-WALTHALL- 939 AM CST FRI JAN 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * AFFECTED AREA...IN MISSISSIPPI...FIRE WEATHER ZONE 068 WILKINSON...FIRE WEATHER ZONE 069 AMITE...FIRE WEATHER ZONE 070 PIKE...FIRE WEATHER ZONE 071 WALTHALL. * WIND...NORTHWEST TO NORTH WINDS OF 15 TO 20 MPH WITH OCCASIONALHIGHER GUSTS THROUGH MUCH OF THE AFTERNOON. * HUMIDITY...BELOW 25 PERCENT BY NOON AND COULD DROP BELOW 20 PERCENT EARLY THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAB
474 WWUS84 KLIX 171958 RFWLIX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 158 PM CST FRI JAN 17 2014 ...EXTREMELY DRY CONDITIONS EXPECTED AGAIN TOMORROW... .MOISTURE HAS PLUMMETED BEHIND A COLD FRONT EARLIER. AS DRY AIR SURGED INTO THE AREA...RELATIVE HUMIDITY VALUES FELL BELOW 25 PERCENT. THIS HAS COMBINED WITH BREEZY TO GUSTY CONDITIONS AT TIMES RESULTING IN HIGH FIRE DANGER ACROSS SOUTHWEST MISSISSIPPI. VERY DRY CONDITIONS WILL REMAIN OVER THE AREA TOMORROW BUT WINDS SHOULD BE A GOOD BIT LIGHTER. THAT SAID ELEVATED FIRE DANGER CONCERNS WILL STILL BE PRESENT. MSZ068>071-077-180400- /O.NEW.KLIX.FW.A.0001.140118T1700Z-140119T0000Z/ /O.CON.KLIX.FW.W.0001.000000T0000Z-140118T0000Z/ WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- 158 PM CST FRI JAN 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * AFFECTED AREA...IN MISSISSIPPI...FIRE WEATHER ZONE 068 WILKINSON...FIRE WEATHER ZONE 069 AMITE...FIRE WEATHER ZONE 070 PIKE...FIRE WEATHER ZONE 071 WALTHALL...FIRE WEATHER ZONE 077 PEARL RIVER. * WIND...NORTHWEST TO NORTH WINDS OF 15 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS THROUGH MUCH OF THE AFTERNOON. WINDS WILL LIKELY REMAIN BELOW 15 MPH TOMORROW. * HUMIDITY...BELOW 25 PERCENT AND COULD DROP BELOW 20 PERCENT. BELOW 25 PERCENT AGAIN TOMORROW FROM MIDDAY THROUGH THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MSZ080>082-180400- /O.NEW.KLIX.FW.A.0001.140118T1700Z-140119T0000Z/ HANCOCK-HARRISON-JACKSON- 158 PM CST FRI JAN 17 2014 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * AFFECTED AREA...IN MISSISSIPPI...FIRE WEATHER ZONE 080 HANCOCK...FIRE WEATHER ZONE 081 HARRISON...FIRE WEATHER ZONE 082 JACKSON. * WIND...MAINLY RANGING FROM 10 TO 15 MPH DURING THE AFTERNOON. * HUMIDITY...RH VALUES WILL FALL TO OR JUST BELOW 25 PERCENT IN THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Jan 17, 7:30 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 17, 7:30 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
730 AM CST FRI JAN 17 2014
.SOUNDING DISCUSSION...
A VERY DRY AIRMASS IS IN PLACE IN THE LOW AND MID LEVELS OF THE
ATMOSPHERE...RESULTING IN LOW PRECIPITABLE WATER VALUES OF 0.33
INCHES. ABOVE THIS DEEP DRY LAYER...SOME HIGH LEVEL MOISTURE IS IN
PLACE BETWEEN 450MB AND 600MB. THIS HIGHER MOISTURE CONTENT HAS
ALLOWED FOR SOME HIGH CLOUDS TO DEVELOP OVER THE AREA. IN THE
LOWEST LEVELS...THE BOUNDARY LAYER IS FULLY DECOUPLED THIS
MORNING. AS A RESULT...A STRONG SURFACE BASED INVERSION OF 3
DEGREES CELSIUS IS NOTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 53 26 58 39 / 10 0 0 0
BTR 55 29 57 41 / 10 0 0 0
ASD 56 26 55 40 / 0 0 0 0
MSY 57 33 55 44 / 10 0 0 0
GPT 57 29 54 42 / 0 0 0 0
PQL 59 26 55 39 / 0 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM FRIDAY TO 4 AM SATURDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM FRIDAY TO 4 AM SATURDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 17, 6:16 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 616 AM CST FRI JAN 17 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-180030- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 616 AM CST FRI JAN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES HAVE BEEN ISSUED ON THE OPEN WATERS EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON AND TONIGHT FOR WINDS NEAR 20 KNOTS WITH FREQUENT HIGHER GUSTS. OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LIGHT TO MODERATE FREEZE CAN BE EXPECTED ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI EXCLUDING AREAS IMMEDIATELY SOUTH OF TIDAL LAKES AND ALONG SOUTHEAST LOUISIANA COAST SATURDAY MORNING. ANOTHER FREEZE IS POSSIBLE ACROSS PARTS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WEDNESDAY AND THURSDAY MORNINGS. OTHERWISE...THE RISK OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 1:58 PM CST | Fire Weather Watch | LIX | Amite, Hancock, Harrison, Jackson, Pearl River, Pike and 2 more | 14 hr |
Nearby
Red Flag Warnings in Mississippi, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.